i am 6'1", 64 yrs old, 240 lbs and my bp is normally, with meds, 145/70. i have been riding a bicycle seriously for a year now, and just completed the seattle to portland ride, which covered 200 miles in two days. for 3 or 4 days after this exercise, my bp was in the 120/60 range w/out meds. now, for the last two mornings, i have woke up with bp 153/85, then 170/100. i am taking capoten twice a day and a felodipine long lasting once a day. whats up with this? i rode 25 miles the other night, and average about a 100 miles a week-shouldn't the exercise help. i have gone from 283 to 240 lbs over the last year.
Have you thought about your electrolyte intake? You could have consumed too much sodium during the ride if you were pushing sports drinks. Eat low sodium a few days and push the liquids and you should go down over a few days. If you do eat lower than usual amounts of salt be sure and eat high potassium like bananas, but being a bike rider I am sure you are very aware a cramps. Avoid liquorice and I think that the enzyme in grapefruit juice (OATP) that you need to avoid because of your felodipine is also present in grape juice as well.
About a minute ago, i drank a bottle of grape juice. my bp is now 128/82, so maybe you are right. i did push electrolytes during the ride, and sweated more than usual because of the heat/humidity. i am from eastern oregon and unused to the high humidity on the western side. i will ease the sodium, which i watch anyway, and eat my bananas.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.